Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    I have been questioning my Tapazole dose – everything I read says 30 mg is where they start you out at – I’m on 40mg. According to many pharmacists and my gynecologist (he walked across the hall and personally made my appointment with the endo – said he didn’t want me to go to anyone else in this area as this guy is the best)the group I’m going to are the best in North Fla. I have asked 2 pharmacists in the past 2 weeks about my dosage and they said it was fine and that my dosage would be reduced after blood work. After reading about the Tapazole today I called a good friend who is a pharmacist and she read to me out of her book and it said that for moderate to severe Graves 30 to 40 mg are used – mine was extremely severe. She went on to read that for terribly severe they use 60 mg. When original blood work had come back to my gynecologist he called me immediately because the numbers were so extreme and he wanted me to be seen immediately by an endo – he mentioned that he feared thyroid storm. So, in my case there was probably a reason to start me out on 40mg – probably not for everyone and the averge dose is 30mg.

    Anonymous
    Post count: 93172

    I recently began taking tapazole again for GD. I was on it in
    ’94 and seemed to be in remission–story too long at the moment.

    Anyway, I went to the doctor complaining of severe PMS. I’m 40 and
    was never subject to PMS other than backache and mild bitchiness. I also
    had my thyroid levels checked and my TSH was low, so she put me on
    tapazole. Personally, I didn’t feel hyper–heartbeat normal, not hot,
    not hungry…but lab tests are written in stone.

    I started on 10 mg. Two weeks later, I was feeling better and no major
    PMS at moon times. I felt fine for two more weeks. After 4 weeks, I
    started getting colder and colder. Yes, it is cold outside, but I’m
    colder than everyone else inside. My heartbeat got slower and slower.
    At rest, it was in the upper 60’s. By last weekend the medicine was
    making me crazy. Within hours after taking it, I would feel very odd–
    cold and hyper. My legs would feel restless and my brain very foggy.
    I almost wrecked my car Friday nite. I felt like I was jumping out
    of my skin. I took 5 mg. Saturday morning and had to go back to bed
    by early afternoon. I didn’t take any Sunday because I had some work
    to do before Monday morning and I needed my brain to function. I only
    took half my dose all week and still didn’t feel right. I had a blood
    test on Thurs. The verdict on Friday–T3 and T4 are in range, FTI is
    5.8. TSH is unchanged (.03) and doctor wants me to continue at 10 mg.

    Personally, I think taking 10 mg. of Tapazole will kill me and would
    be suicidal to follow doctors orders. What else can depress TSH levels?
    Anybody else experience anything like this?

    I quit smoking cigs. Friday in the hopes that somehow that will raise
    TSH levels. Probably won’t, but it can’t hurt.

    Linda T.

Viewing 2 posts - 1 through 2 (of 2 total)
  • You must be logged in to reply to this topic.